Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 31, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 31, 2014, 5:38 PM MDT for Colfax County, Union County, New Mexico. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2014, 5:38 PM MDT (23:38 UTC)
- Expired
- May 31, 2014, 6:15 PM MDT
- In force
- 37 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Colfax County, NM, Union County, NM
The radar
The Pueblo radar (KPUX), 175 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 5:50 PM MDT | HAIL 1 | 4 N Folsom, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
497 WUUS55 KABQ 312338 SVRABQ NMC007-059-010015- /O.NEW.KABQ.SV.W.0031.140531T2338Z-140601T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 PM MDT SAT MAY 31 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 615 PM MDT * AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOLSOM...OR ABOUT 12 MILES NORTHWEST OF DES MOINES...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOLSOM AROUND 550 PM MDT... DES MOINES AROUND 600 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. && LAT...LON 3701 10356 3668 10375 3685 10408 3701 10403 TIME...MOT...LOC 2337Z 303DEG 24KT 3688 10396 $$ KJ
1 follow-up statement
613 WWUS55 KABQ 312358 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 PM MDT SAT MAY 31 2014 NMC007-010008- /O.CAN.KABQ.SV.W.0031.000000T0000Z-140601T0015Z/ COLFAX NM- 558 PM MDT SAT MAY 31 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLFAX COUNTY IS CANCELLED... LAT...LON 3685 10399 3701 10396 3701 10356 3668 10375 TIME...MOT...LOC 2358Z 282DEG 23KT 3688 10384 $$ NMC059-010015- /O.CON.KABQ.SV.W.0031.000000T0000Z-140601T0015Z/ UNION NM- 558 PM MDT SAT MAY 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR NORTHWESTERN UNION COUNTY... AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOLSOM...OR ABOUT 9 MILES NORTH OF DES MOINES...MOVING EAST-SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FOLSOM AND RURAL NORTHWESTERN UNION COUNTY AROUND 610 PM MDT PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3685 10399 3701 10396 3701 10356 3668 10375 TIME...MOT...LOC 2358Z 282DEG 23KT 3688 10384 $$ KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:20 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 31, 3:20 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT SAT MAY 31 2014 .SYNOPSIS... EXPECT BREEZY AND DRY CONDITIONS WITH FIRE WEATHER CONCERNS ACROSS MUCH OF THE EASTERN PLAINS SUNDAY. A RIDGE OF HIGH PRESSURE WILL THEN CROSS MONDAY WITH NEAR RECORD WARMTH FROM RATON TO LAS VEGAS...SANTA FE...ALBUQUERQUE AND RUIDOSO. THE HEAT MAY STAY ON THROUGH TUESDAY CENTRAL AND EAST. A COOLING TREND WILL THEN DEVELOP FROM THE NORTHWEST WEDNESDAY THROUGH THE END OF THE WEEK AS A SERIES OF UPPER LEVEL TROUGHS CARVE THEIR WAY THROUGH THE WESTERN UNITED STATES. ONE SUCH TROUGH WILL CAUSE SOUTHWEST WINDS TO BECOME BREEZY TO WINDY WITH MORE FIRE WEATHER CONCERNS POSSIBLE TUESDAY AND WEDNESDAY. THEN...A BACK DOOR COLD FRONT IS EXPECTED TO BRING MOISTURE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN THURSDAY THROUGH AT LEAST FRIDAY. && .DISCUSSION... ELEVATED MOISTURE HAS WORKED ITS WAY OVER THE FORECAST AREA FROM THE SOUTHWEST. THIS SHOULD ENABLE ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH TONIGHT MAINLY OVER NORTHERN NM AS AN UPPER TROUGH BEGINS TO EJECT NORTHEASTWARD FROM THE GREAT BASIN. DUE TO AN INVERTED V SOUNDING...CELLS WEST OF THE CENTRAL MOUNTAIN CHAIN SHOULD BE DRY THIS EVENING. WITH 500 MB WINDS IN THE 20 TO 30 KT RANGE...SURFACE WINDS SHOULD ALSO BE QUITE GUSTY IN THE VICINITY OF ANY STORMS OR VIRGA SHOWERS. THE UPPER TROUGH EJECTING FROM THE GREAT BASIN WILL PASS NORTH OF NM ON SUNDAY CAUSING SW WINDS TO BECOME BREEZY. WITH SEASONABLY DRY LOW LEVELS...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF THE PLAINS. TO ADD TO THE FIRE WEATHER CONCERN...MODELS DEPICT A BACK DOOR COOL FRONT SAGGING INTO NE AREAS WITH A SLIGHT CHANCE FOR DRY THUNDERSTORMS FROM THE SANGRE DE CRISTO MOUNTAINS EASTWARD ACROSS THE NE PLAINS SUNDAY AFTERNOON. A RIDGE OF HIGH PRESSURE WILL CROSS MONDAY WITH NEAR RECORD WARMTH ACROSS THE NORTH TO SOUTH CENTRAL THIRD OF THE FORECAST AREA. TEMPERATURES SHOULD CONTINUE TO WARM IN THIS AREA AND ACROSS THE PLAINS ON TUESDAY AS SOUTHWEST FLOW ALOFT BEGINS TO STRENGTHEN AHEAD OF ANOTHER UPPER TROUGH. BREEZY TO WINDY CONDITIONS SHOULD BECOME WIDESPREAD TUESDAY...THEN LINGER THROUGH WEDNESDAY...AS THIS SECOND UPPER TROUGH PASSES NORTH OF THE AREA. CRITICAL FIRE WEATHER CONCERNS SHOULD FAVOR SOUTHERN AND EASTERN AREAS. GFS AND ECMWF INDICATE A BACK DOOR COLD FRONT ON THURSDAY SHOULD BRING ENOUGH MOISTURE WITH IT TO INCREASE THUNDERSTORM CHANCES ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. 44 && .FIRE WEATHER... SOME CRITICAL FIRE WEATHER CONCERNS THROUGH MIDWEEK. HIGH PRESSURE BUILDING TO THE SOUTH WHILE A LEE SIDE TROUGH STRENGTHENS ACROSS THE EASTERN PLAINS WILL BRING INCREASING TEMPERATURES AND WINDS...ESPECIALLY TO EASTERN NEW MEXICO... SUNDAY THROUGH TUESDAY. HIGH HAINES AND SPOTTY SUPER HAINES WILL ADD TO THE CRITICAL CONDITIONS. FIRST THOUGH...WE WILL GET ANOTHER ROUND OF SHOWERS AND STORMS MAINLY ACROSS THE NORTH THROUGH THIS EVENING. ANYTHING THAT DEVELOPS WEST OF THE SANGRE DE CRISTO MOUNTAINS WILL BE DRY. GOOD TO EXCELLENT RH RECOVERY IN THE EAST TONIGHT BUT FAIR TO POOR IN THE WEST. BREEZY CONDITIONS WILL DEVELOP IN NE NM SUNDAY AFTERNOON WHILE TEMPERATURES CLIMB 5 TO 10 DEGREES HIGHER THAN TODAY...5 TO 15 DEGREES ABOVE NORMAL. HIGH HAINES VALUES WILL MEAN A VERY WARM AND UNSTABLE AIRMASS ACROSS MUCH OF THE EAST WITH MIN RH VALUES 8 TO 18 PERCENT. THUS WILL ISSUE A FIRE WEATHER WATCH FOR SUNDAY EARLY AFTERNOON INTO EARLY EVENING FOR OUR FOUR EASTERN ZONES... 103...104...107 AND 108. COVERAGE WILL NOT BE OVER ALL OF THESE ZONES...BUT FOCUSED FROM AROUND CLINES CORNERS TO CLAYTON. A WEAK BACK DOOR FRONT WILL INCH SOUTH ACROSS THE EASTERN PLAINS SUNDAY NIGHT AND BRING A LITTLE COOLING TO THE NE MONDAY. SOME HIGHER HUMIDITIES AND A DROP IN THE WIND ACROSS THE EAST ALONG WITH LOW TO MODERATE HAINES NEAR THE TX BORDER WILL MAKE MONDAY THE ONE DAY OUT OF THE NEXT FOUR WITH MINIMAL CRITICAL FIRE WEATHER CONCERNS. THERE WILL BE SPOTTY SUPER HAINES MONDAY...MAINLY IN THE WEST. TUESDAY AND TO A LARGE EXTENT WEDNESDAY WILL BE THE FOCUS FOR WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EAST AND SPOTTY CONDITIONS ACROSS THE WEST. CONTINUED WELL ABOVE NORMAL TEMPERATURES...BREEZY TO WINDY CONDITIONS...VERY LOW HUMIDITIES AND HIGH TO SUPER HAINES VALUES WILL ALL COMBINE FOR BIG TIME FIRE WEATHER CONCERNS TUESDAY AND WEDNESDAY. WILL HOLD OFF ON A FIRE WEATHER WATCH FOR NOW TO AVOID ANY CONFUSION WITH THE ONE FOR SUNDAY. NIGHT SHIFT MAY BE ABLE TO UPGRADE SUNDAYS WATCH TO A WARNING THEN ISSUE WATCHES FOR TUESDAY AND MAYBE EVEN WEDNESDAY IF CURRENT TRENDS CONTINUE. A BACK DOOR COLD FRONT WILL DROP SOUTH ACROSS THE EASTERN PLAINS WEDNESDAY NIGHT...BRINGING SOME RELIEF FRO THE HEAT AND VERY DRY CONDITIONS TO THE NORTHEAST. MEANWHILE A WEAK STORM SYSTEM WILL BE APPROACHING FROM THE WEST. THIS WILL KNOCK DOWN TEMPERATURES A LITTLE BIT ELSEWHERE. BUT HIGHS WILL REMAIN ABOVE NORMAL AND HUMIDITIES EXCEPTIONALLY DRY WITH LONG DURATION SINGLE DIGIT RH VALUES AND HIGH TO SUPER HAINES VALUES. THE ONE LIMITING FACTOR TO ANOTHER CRITICAL FIRE DAY COULD BE THE WINDS ON WEDNESDAY. THE DISTURBANCE WILL CROSS NM THURSDAY INTO FRIDAY ALONG WITH AN ASSOCIATED SURFACE COLD FRONT...BRINGING ENOUGH COOLER AND INCREASED MOISTURE TO REDUCE CRITICAL FIRE WEATHER CONCERNS FOR THE END OF THE WEEK AND INTO NEXT WEEKEND. CHJ && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH SUNDAY. ISOLD -SHRA/-TSRA WILL CONTINUE TO DEVELOP THIS AFTERNOON MAINLY OVER THE SANGRE DE CRISTO MOUNTAINS AND NE. BRIEF MVFR CONDITIONS ARE POSSIBLE THROUGH THIS EVENING OVER THE NE PLAINS. GUSTY...ERRATIC OUTFLOWS LIKELY WITH ANY DRY STORMS OVER THE NW. ANY SHOWER OR THUNDERSTORM SUNDAY AFTERNOON WILL BE CONFINED TO THE NE AND LIKELY OF THE DRY VARIETY. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 87 49 90 / 5 0 0 0 DULCE........................... 43 82 38 86 / 10 0 0 0 CUBA............................ 47 83 45 88 / 10 0 0 0 GALLUP.......................... 47 86 44 89 / 5 0 0 0 EL MORRO........................ 43 80 40 84 / 5 0 0 0 GRANTS.......................... 47 84 44 88 / 10 0 0 0 QUEMADO......................... 53 84 49 87 / 5 0 0 0 GLENWOOD........................ 47 90 48 92 / 0 0 0 0 CHAMA........................... 40 74 35 78 / 20 5 0 0 LOS ALAMOS...................... 58 82 54 85 / 10 5 0 0 PECOS........................... 55 80 52 84 / 10 10 5 0 CERRO/QUESTA.................... 46 79 41 83 / 10 0 5 0 RED RIVER....................... 45 69 47 73 / 20 10 5 0 ANGEL FIRE...................... 37 74 35 79 / 10 10 5 0 TAOS............................ 47 81 41 85 / 10 0 0 0 MORA............................ 52 81 49 85 / 10 10 5 0 ESPANOLA........................ 52 88 50 90 / 10 5 0 0 SANTA FE........................ 57 81 53 85 / 10 5 0 0 SANTA FE AIRPORT................ 53 86 51 89 / 10 0 0 0 ALBUQUERQUE FOOTHILLS........... 62 89 61 92 / 5 5 0 0 ALBUQUERQUE HEIGHTS............. 64 92 62 94 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 61 93 58 95 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 62 93 60 96 / 5 0 0 0 LOS LUNAS....................... 59 94 56 95 / 5 0 0 0 RIO RANCHO...................... 62 93 60 96 / 5 0 0 0 SOCORRO......................... 63 98 62 98 / 5 0 0 0 SANDIA PARK/CEDAR CREST......... 59 88 56 92 / 10 5 0 0 TIJERAS......................... 59 87 56 91 / 10 5 0 0 MORIARTY/ESTANCIA............... 50 85 47 89 / 10 5 0 0 CLINES CORNERS.................. 55 85 53 89 / 10 5 0 0 GRAN QUIVIRA.................... 59 88 57 91 / 10 5 0 0 CARRIZOZO....................... 61 92 60 94 / 5 5 0 0 RUIDOSO......................... 55 86 56 89 / 10 5 0 0 CAPULIN......................... 56 85 51 85 / 10 10 5 0 RATON........................... 52 90 49 90 / 10 10 5 0 SPRINGER........................ 54 90 51 89 / 10 10 5 0 LAS VEGAS....................... 54 85 50 87 / 10 10 5 0 CLAYTON......................... 63 95 61 90 / 10 10 5 0 ROY............................. 59 89 57 86 / 10 10 5 0 CONCHAS......................... 65 95 60 93 / 5 5 5 0 SANTA ROSA...................... 64 93 62 92 / 5 5 5 0 TUCUMCARI....................... 68 100 64 98 / 5 5 5 0 CLOVIS.......................... 62 95 63 96 / 5 5 5 0 PORTALES........................ 64 96 64 95 / 5 5 5 0 FORT SUMNER..................... 66 96 65 95 / 5 5 5 0 ROSWELL......................... 66 103 65 101 / 5 0 0 0 PICACHO......................... 61 95 63 97 / 5 0 0 0 ELK............................. 58 88 61 92 / 5 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && 44
Hazardous weather outlook, May 31, 5:52 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 AM MDT SAT MAY 31 2014 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 552 AM MDT SAT MAY 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... STORMS DEVELOPING SUNDAY AFTERNOON IN NORTHEAST NEW MEXICO NEAR THE TEXAS AND OKLAHOMA STATE LINES MAY CONTAIN HAIL AND DAMAGING WINDS. FOR TUESDAY...GUSTY WINDS...LOW HUMIDITIES...AN UNSTABLE ATMOSPHERE AND ABOVE NORMAL WARM TEMPERATURES WILL CONTRIBUTE TO CRITICAL FIRE WEATHER OVER THE NORTHEAST HIGHLANDS AND ADJACENT NORTHEAST PLAINS THROUGH EARLY TUESDAY EVENING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
In the hours before
Special weather statement, May 31, 3:45 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 PM MDT SAT MAY 31 2014
NMZ528-531-312200-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
345 PM MDT SAT MAY 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA...SOUTHERN
COLFAX AND EXTREME NORTHWESTERN HARDING COUNTIES THROUGH 400 PM
MDT...
AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF SPRINGER...MOVING EAST AT
10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 56 BETWEEN SPRINGER
AND ABBOTT...AND HIGHWAY 39 BETWEEN MILLS AND ABBOTT.
&&
LAT...LON 3636 10424 3612 10424 3616 10453 3625 10461
3635 10452
TIME...MOT...LOC 2145Z 266DEG 11KT 3626 10442
GUYERSpecial weather statement, May 31, 5:22 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
522 PM MDT SAT MAY 31 2014
NMZ527-530-010015-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
522 PM MDT SAT MAY 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
NORTHEASTERN COLFAX COUNTIES THROUGH 615 PM MDT...
AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF FOLSOM...OR ABOUT 17 MILES EAST
OF RATON...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...DES MOINES...FOLSOM...CAPULIN
AND CAPULIN VOLCANO NATIONAL MONUMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3662 10385 3687 10426 3700 10418 3701 10375
3700 10363
TIME...MOT...LOC 2322Z 303DEG 24KT 3690 10412
KJThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:08 PM MDT | Special Weather Statement | ABQ | Curry | 52 min |
| May 31, 3:21 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 12 hr |
| May 31, 3:45 PM MDT | Special Weather Statement | ABQ | Colfax | 15 min |
| May 31, 5:22 PM MDT | Special Weather Statement | ABQ | Union | 53 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.